MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® 2.0 INSTRUMENT

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® 2.0 INSTRUMENT
Model Number FLM2-ASY-0001
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the patient is a 57-year-old female with signs and symptoms of neck, back, and hip pain.On (b)(6) 2024, a patient's csf sample was tested on the filmarray me panel.The filmarray me panel reported all analytes as not detected.The customer stated that the csf sample was "purulent, had a very high leukocyte count (over 10,000), and glucose was low." on (b)(6)2024, microscopy revealed diplococci cells.On (b)(6) 2024, the patient's csf sample was retested on the filmarray me panel.The filmarray me panel reported n.Meningitidis as detected.On (b)(6) 2024, a positive blood culture sample was tested on the biofire blood culture identification 2 (bcid2) panel.The bcid2 panel reported n.Meningitidis as detected.The customer reported that due to the filmarray me panel result, the patient's treatment was delayed.The customer stated that the final result was not delayed for over 24 hours.As of (b)(6) 2024, the patient was still in the hospital.No patient harm was reported.The analysis for the filmarray me panel (b)(6) 2024, run file showed well dropouts resulting in a false negative n.Meningitidis.Please note the instrument error was the cause of the well dropouts that led to the false negative result.Quality control (qc) records for filmarray me panel pouch lot# 2y1d23, (kit lot# 1814523) was reviewed.This pouch lot passed qc criteria and was found within specifications.Conclusion: the investigation concluded that the most likely cause for the discrepant result was instrument error.Based on analysis of the run files provided, the instrument was suspected to have contributed to the discrepant result observed by the customer and was requested back for service.During the instrument work order, the seal bar bracket, brass pistons, and peltier assembly were found to be corroded.The affected parts were replaced.A damaged window bladder was also replaced.Additionally, during manifold testing the seal bar assembly was discovered to be defective.The seal bar assembly was replaced and was identified as the root cause of the false negative result at the customer site.A defective seal bar can intermittently result in missing seals, which are necessary for proper fluid movement and chemistry mixing within the filmarray me panel.After all service and repairs were completed, all outgoing inspections and testing passed, and the instrument was returned to the customer site.
 
Event or Problem Description
Summary: (b)(6) reported a potential false negative neisseria meningitidis result on filmarray meningitis/encephalitis (me) panel after testing a patient's cerebrospinal fluid (csf).Due to the filmarray me panel result, the patient's treatment was delayed.The investigation concluded that the most likely cause for the discrepant result was instrument error.

Brand Name
FILMARRAY® 2.0 INSTRUMENT
Common Device Name
FILMARRAY® 2.0 INSTRUMENT
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key19498946
Report Number3002773840-2024-00351
Device Sequence Number6652794
Product Code NSU
UDI-Device Identifier00815381020031
UDI-Public00815381020031
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLM2-ASY-0001
Device Catalogue NumberFLM2-ASY-0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale